Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: drug sins and serotonin syndrome

Posted by Elizabeth on December 31, 1999, at 4:23:46

In reply to drug sins and serotonin syndrome, posted by Drug Czar on December 30, 1999, at 13:50:08

Hey guys, just from clinical experience it's *MAOIs*, not SSRIs, that can cause the central serotonin syndrome if you take MDMA with them!

> 1. Since he would discontinue the SSRI at least SEVERAL DAYS previous to doing MDMA, this should be no special risk -- unless you have new info on the half lives of SSRIs. It is like MDMA alone.

Actually this isn't true; while the SSRI goes away after a few days (exception: Prozac), it has longer-lasting effects that persist for a while after the drug is out of your system. Hence the lengthy wait between quitting an SSRI and starting an MAOI.

> 2. Any SSRI that might remain (very minimal) also inhibits entry of MDMA into the neuron, and interferes with its release of serotonin.

Yup, that's my understanding of why SSRIs tend to block the effect of MDMA.

> Here's some true/false statements for Cindy:
> -- Marijuana causes aggression.
> -- LSD causes chromosone damage.
> -- This is your brain on drugs (eggs frying).
> -- The ends justify the means.

Don't forget "post hoc ergo propter hoc." :)

> The real danger of misinformation is that people learn to distrust the source -- in this case valid warnings also.





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:17636